MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-NTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+ and a prolapsed posterior leaflet.Two mitraclip ntw clips were implanted without issues.The mr was reduced to a grade of 1+.On (b)(6) 2023, the patient returned to the hospital with recurrent mr.The implanted clips were noted to be stable.On (b)(6) 2023, mitral valve replacement was performed.During this procedure, it was observed that one of the clips had perforated one of the leaflets.No additional information was provided.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously reported filed report, additional information was received: on (b)(6) 2022, an echocardiogram was performed and revealed recurrent mr with a stable grade of 2-3.On (b)(6) 2023, an echocardiogram was performed and revealed recurrent mr with a grade of 4.On (b)(6) 2023, an echocardiogram was performed and revealed recurrent mr with a grade of 4.The previously implanted clips were noted to be stable on the leaflets.On (b)(6) 2023, the patient was referred for surgery.On (b)(6) 2023, during a surgical official office visit, an echocardiogram revealed recurrent mr.The implanted clips were noted to be stable.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported tissue injury cannot be determined.The reported mitral regurgitation (mr) is a cascading effect of the reported tissue injury.Additionally, the reported patient effects of tissue injury and mitral regurgitation are listed in the instructions for use, and are known possible complications associated with mitraclip procedures.The reported surgical intervention and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18375396
Report Number2135147-2023-05654
Device Sequence Number18037131
Product Code NKM
UDI-Device Identifier08717648230967
UDI-Public08717648230967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Catalogue NumberCDS0701-NTW
Device Lot Number20328R164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight69 KG